Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 15, NWS Lincoln, IL

March 10, 2014Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 10, 2014, 9:34 PM CDT for Fulton County, Knox County, Illinois. It took effect at Mar 11, 2014, 4:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Mar 10, 2014, 9:34 PM CDT (02:34 UTC)
In effect from
Mar 11, 2014, 4:00 AM CDT
Expired
Mar 14, 2014, 8:11 AM CDT
In force
3 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 17.03 ft at Mar 13, 2014, 3:00 AM CDT.

actionminormoderate10152003/1103/1203/1303/1403/15
Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WGUS43 KILX 110234
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
934 PM CDT MON MAR 10 2014

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

.Synopsis...Snowmelt across northwest Illinois is pushing the Spoon River near London Mills to near flood stage. The latest forecast is for flood stage to be exceeded by several inches Tuesday morning before it falls rapidly below flood.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC057-095-111634-
/O.NEW.KILX.FL.W.0015.140311T0900Z-140311T2100Z/
/LNMI2.1.ER.140311T0900Z.140311T1200Z.140311T1500Z.NO/
934 PM CDT MON MAR 10 2014

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Spoon River at London Mills.
* from late tonight to Tuesday afternoon.
* At  845 PM Monday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage early tomorrow morning and 
  continue to rise to near 15.1 feet tomorrow morning.The river 
  will fall below flood stage by midday.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Spoon River
 London Mills      15  14.6 Mon 9 PM    15.1   13.7   10.5


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$
7 follow-up statements
147 
WGUS83 KILX 111240
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
740 AM CDT TUE MAR 11 2014

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-120240-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140313T1000Z/
/LNMI2.1.ER.140311T0522Z.140312T0000Z.140313T0400Z.NO/
740 AM CDT TUE MAR 11 2014

The Flood Warning continues for
  The Spoon River at London Mills. 
* until late Wednesday night.
* At  645 AM Tuesday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.9 feet by this
  evening. The river will fall below flood stage tomorrow evening.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Spoon River
 London Mills      15  16.1 Tue 7 AM    16.4   14.1   11.6


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$
528 
WGUS83 KILX 120049
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
749 PM CDT TUE MAR 11 2014

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-121449-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140313T1648Z/
/LNMI2.1.ER.140311T0522Z.140311T2115Z.140313T1048Z.NO/
749 PM CDT TUE MAR 11 2014

The Flood Warning continues for
  The Spoon River at London Mills. 
* until Thursday morning.
* At 645 PM Tuesday the stage was 16.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Thursday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Spoon River
 London Mills      15  16.4 Tue 7 PM    16.2   14.9   12.9

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$
320 
WGUS83 KILX 121512
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1012 AM CDT WED MAR 12 2014

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-130512-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140313T1200Z/
/LNMI2.1.ER.140311T0522Z.140311T2115Z.140313T0600Z.NO/
1012 AM CDT WED MAR 12 2014

The Flood Warning continues for
  The Spoon River at London Mills. 
* until Thursday morning.
* At 945 AM Wednesday the stage was 15.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 15 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Spoon River
 London Mills      15  15.1 Wed 10 AM   14.3   12.3   10.8

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$
450 
WGUS83 KILX 130056
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
756 PM CDT WED MAR 12 2014

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-131456-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140313T2254Z/
/LNMI2.1.ER.140311T0522Z.140311T2115Z.140313T1654Z.NO/
756 PM CDT WED MAR 12 2014

The Flood Warning continues for
  The Spoon River at London Mills. 
* until Thursday afternoon.
* At 645 PM Wednesday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Spoon River
 London Mills      15  16.5 Wed 7 PM    15.9   13.2   11.2

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$
616 
WGUS83 KILX 131830
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
130 PM CDT THU MAR 13 2014

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-140830-
/O.EXT.KILX.FL.W.0015.000000T0000Z-140314T2034Z/
/LNMI2.1.ER.140311T0522Z.140313T0845Z.140314T1434Z.NO/
130 PM CDT THU MAR 13 2014

The Flood Warning continues for
  The Spoon River at London Mills. 
* until Friday afternoon.
* At 1245 PM Thursday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Spoon River
 London Mills      15  16.5 Thu 1 PM    15.3   12.4    9.3


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

Barnes
561 
WGUS83 KILX 140059
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
759 PM CDT THU MAR 13 2014

...The Flood Warning continues for the following river in Illinois...
  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-141459-
/O.CON.KILX.FL.W.0015.000000T0000Z-140314T2034Z/
/LNMI2.1.ER.140311T0522Z.140313T0845Z.140314T1434Z.NO/
759 PM CDT THU MAR 13 2014

The Flood Warning continues for
  The Spoon River at London Mills. 
* until Friday afternoon.
* At 745 PM Thursday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Spoon River
 London Mills      15  16.5 Thu 8 PM    15.3   12.4    9.3

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$
806 
WGUS83 KILX 141311
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
811 AM CDT FRI MAR 14 2014
 

...The Flood Warning is cancelled for the following river in 
Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC057-095-141341-
/O.CAN.KILX.FL.W.0015.000000T0000Z-140314T2034Z/
/LNMI2.1.ER.140311T0522Z.140313T0845Z.140314T1221Z.NO/
811 AM CDT FRI MAR 14 2014

The Flood Warning is cancelled for
  The Spoon River at London Mills.
* At  745 AM Friday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at  721 AM Friday.
* Forecast...The river will continue to fall to 12.4 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Spoon River
 London Mills      15  14.9 Fri 8 AM    12.4    9.3    8.0


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

Barnes

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:52 PM CDT, 42 minutes earlier.

Area forecast discussion, Mar 10, 8:52 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
852 PM CDT Mon Mar 10 2014

.DISCUSSION...
ISSUED 852 PM CDT Mon Mar 10 2014

Will be tweaking grids to reflect falling temps faster than the
forecasted curve. Low temps still in line and no ZFP update will
be needing.

Light winds have allowed temps to fall quickly this evening.
Periods of clouds will oscilate temperature drop the rest of the
night, but LAV still in line with current forecast for lows.

Barker
&&

.AVIATION...
ISSUED 512 PM CDT Mon Mar 10 2014

Low pressure over Ontario this afternoon will push a cold front
currently over the upper Mississippi Valley southeastward into
Illinois overnight. A developing storm system over the high plains
will slow the progress of the front and likely stall it in the
vicinity of the central Illinois terminals late tonight. Small
differences in the placement of the front will have significant
implications in wind direction and potential cig height. NAM has
been trending northward over the past few runs which would place
the I-72 sites mostly in the warm sector with KPIA and KBMI in the
transition zone.

All precipitation associated with the front is expected to be
100-150 miles behind the front and should not impact terminals
during this valid period. Models are suggesting that there is some
potential for convection across southwest Illinois toward the end
of the valid period and later forecasts will need to evaluate this
potential.

Barker
&&

.PREV DISCUSSION...
ISSUED 215 PM CDT Mon Mar 10 2014

SHORT TERM...Tonight through Thursday

One more unseasonably warm day on Tuesday, then a return to winter
Tuesday night into Wednesday with moderate snow accumulations across
the north.

Main forecast concern continues to revolve around storm system for
Tuesday night into Wednesday morning and snowfall potential across
the north half of the forecast area. Pleasant weather conditions to
hold over the area thru Tuesday afternoon as a cold front slips south
into our area by morning, setting up a rather tight temperature gradient
from north to south. Warmest readings across the far south with
afternoon temperatures approaching 70 degrees, while north of the front,
temperatures will edge into the lower 50s. Still thinking the precipitation
associated with some frontogenetical forcing north of the front tomorrow
will stay north of our area thru the daylight hours. However, conditions
will start to deteriorate later Tuesday evening, especially after midnight
from northwest to southeast.

Latest operational models have trended a bit further north, except
for the ECMWF which is fairly close to its previous run. The SREF and
12z NAM-WRF has a definite trend north with the surface wave, and as
a result, forecast soundings keeping all but our far northwest areas
in rain or a rain/snow mix thru 06z Wednesday. All models depict some
impressive 700-500 mb omega and steep mid level lapse rates during
the evening with a coupled jet structure setting up over or just
to the east of the forecast area late Tuesday evening. The NAM-WRF
also showing some weak instability associated just to the east and
south of the projected low track, which would increase the thunder
threat over the southern third of the forecast area tomorrow evening.
Further north into the colder air, the signal for any slant-wise or
even upright convective elements is there, but not as evident as we
saw in last night's runs, but any of these mesoscale features can change
on a dime withe each model run. The message here is the threat does
exist for a brief period of convective snows to the northwest of
the low track but this far out, trying to pin point that in the grids
will be tough. Based on the current track of the surface low, snowfall
will range from 2 to 5 inches with locally higher amounts possible
wherever any convection does occurr after midnight tomorrow night.
The band of moderate snow looks to be mainly north of the Interstate
72 late tomorrow night into Wednesday morning. Grids showing a fairly
tight surface pressure fall and rise couplet noted on the NAM-WRF
associated just to the northwest of the track of the low, so winds
of 30-35 mph will be likely across most of the area later Tuesday
evening through Wednesday morning. Still thinking the snow will be
rather wet, at least initially, so widespread blowing and drifting
should not be a major factor, despite the gusty winds. Based on
the projected speed of the system and forecast soundings keeping
it at least a mix until midnight, will hold off any watch for now,
but will highlight the impacts in our HWO and upcoming SPS.

The snow should be winding down late Wednesday morning over our east
with some lingering flurries or sprinkles in the afternoon along
with a return colder weather. However, as is the case many times
in March, temperatures will vary considerably from day to day and that
will be the case starting Thursday as we warm back up quickly into
the lower 40s east to the low to mid 50s west after a cold morning
where early morning lows dip into the teens to lower 20s.

LONG TERM...Friday through Monday

Temperatures will moderate back to or above normal on Friday into
Saturday as we see the upper low that brought us the snow Wednesday
morning quickly shift well off to our east by Friday. Models indicate
several waves tracking mainly to our north early in this forecast
period with not much in the way of moisture or lift close enough to
our area to warrant POPs at this time. However, a rather strong upper
wave will dig sharply to the southeast later in the weekend and this
feature will have a better tap of moisture with it, as a result, precip
chances return later Saturday night through Sunday. Most of the POPs
will be in the slight chance range as model spread with the late
weekend system is still quite large. Temperatures will start a downward
trend on Saturday to where we will be be below normal again as we
head into early next week.

Smith

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 10, 2:46 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
246 PM CDT MON MAR 10 2014

ILZ027>031-036>038-040>055-111100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-VERMILION-WOODFORD-
246 PM CDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING STORM SYSTEM WILL SPREAD RAIN INTO CENTRAL ILLINOIS
TUESDAY EVENING. THE RAIN WILL CHANGE TO SNOW LATE TUESDAY EVENING
OR OVERNIGHT TUESDAY NIGHT AND DIMINISH BY LATE WEDNESDAY MORNING.
BETWEEN 2 AND 5 INCHES OF SLUSHY WET SNOW IS POSSIBLE...WITH THE
HIGHEST AMOUNTS FROM PEORIA TO BLOOMINGTON TO CHAMPAIGN NORTHEAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ056-057-061>063-066>068-071>073-111100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-SHELBY-
246 PM CDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING STORM SYSTEM WILL SPREAD RAIN AND A FEW
THUNDERSTORMS INTO SOUTHEAST ILLINOIS TUESDAY NIGHT. THE RAIN MAY
CHANGE TO A PERIOD OF SNOW LATE TUESDAY NIGHT OR WEDNESDAY MORNING.
HOWEVER SNOW ACCUMULATIONS ARE EXPECTED TO BE MINOR...WITH 1 TO 2
INCHES OF SNOW POSSIBLE NORTH OF I-70 AND LESS THAN 1 INCH OF SNOW
FROM I-70 SOUTH. A MORE SIGNIFICANT SNOWFALL IS LIKELY FURTHER
NORTH NEAR I-72 AND I-74.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:17 AM CDTWinter Weather AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more32 hr
Mar 11, 7:42 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler22 days
Mar 11, 11:40 AM CDTRiver Flood WarningILXCass, Fulton, Mason34 days
Mar 11, 3:32 PM CDTWinter Storm WarningILXMcLean, Marshall, Woodford12 hr

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.